News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Treatment Modalities

Question: Pacemaker for slow heart rate & stomach discomfort?


 Anonymous - Sat Dec 28, 2002 5:07 am

My mother is 79 and has diabetes amongst other problems. She says that when her stomach hurts her heart rate slows down, she breaks out in a sweat and she starts feeling bad. She is on numerous medications.

Her doctor recommended putting in a pacemaker and gave her no real reason for it. Can someone tell me how a pacemaker might help and what might be causing her heart rate to slow down when her stomach hurts?

Thanks!!!
 Dr. Yasser Mokhtar - Sun Feb 09, 2003 6:47 pm

User avatar Dear Donald,

Thank you very much for using our website.

From what you described it looks that your mother is suffering from a vasovagal episode.

When a person suffers from severe pain, one of the nerves of our body (called vagus) take over and cause the symptoms that your mother describe and the most prominent of them are usually sweating, feeling that your heart is beating slowly, dizziness and some people even lose consciousness.

The reason for the abdominal pain that your mother has should be looked for as abdominal pain could be a symptom of coronary disease and one of the sypmtoms also is slow heart beats.

About a pacemaker, you did not mention whether an Ekg was done to your mother or not or a 24 hours holter monitor, whether she lost consciousness or had seizures or feels fatigued all the time or feels dizzy, etc...

Absoulte indication to put a pacemaker is that if your mother had symptoms like the ones that i mentionned above and in the same time of having these sysmptoms it was proved that she had a very slow heart rate.

ONce more thank you very much for using our website http://doctorslounge.com and hope that this helps.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here